MAUDE Adverse Event Report: COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC REDO SINGLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a pediatric patient received a redo single lumen tpn catheter on an unspecified date for parenteral nutrition.The nursing staff earlier checked the catheter and there was no abnormalities.The father felt resistance and heard a "clac" while holding the child.The nursing staff was advised of this by the father and clamped the catheter with a non-sterile clamp and used compresses with chlorhexidine.The actions taken by the clinical staff following this event are not known.Additional information was requested; no further information has been received as of the date of this report.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history record, device history record, instructions for use, specifications, quality control data, and the visual inspection was conducted during the investigation.One complaint device was returned for investigation, noting that; "of the partial device that was returned for investigation, the catheter portion had been cut off.Photos were taken of the complaint device, but the failure of the device is unclear".The redo single lumen tpn catheter set is shipped with instructions for use: (ifu), which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A thorough review of the device history record did not observe any non-conformances that may have contributed to this incident associated with the complaint lot number.A complaint history search for similar complaints revealed this record to be the only reported complaint associated with the complaint lot number.A definitive root cause could not be determined, based on the provided information and evaluation of the returned device, the actual root cause is deemed to be; ¿inconclusive¿.Per the quality engineering risk assessment no further action is required.We will notify the appropriate personnel and continue to monitor for similar complaints.

Brand Name
REDO SINGLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6725744
Report Number1820334-2017-01759
Device Sequence Number831473
Product Code FOZ
UDI-Device Identifier00827002079601
UDI-Public(01)00827002079601(17)181025(10)6263216
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-3.0-65-REDO
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/04/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age2 MO
Patient Weight4